Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Time domain boundary integral equations and convolution quadrature for scattering by composite media
HTML articles powered by AMS MathViewer

by Alexander Rieder, Francisco–Javier Sayas and Jens Markus Melenk HTML | PDF
Math. Comp. 91 (2022), 2165-2195 Request permission


We consider acoustic scattering in heterogeneous media with piecewise constant wave number. The discretization is carried out using a Galerkin boundary element method in space and Runge-Kutta convolution quadrature in time. We prove well-posedness of the scheme and provide a priori estimates for the convergence in space and time.
Similar Articles
Additional Information
  • Alexander Rieder
  • Affiliation: Institut für Analysis und Scientific Computing, TU Wien, 1040 Vienna, Austria
  • MR Author ID: 1126143
  • ORCID: 0000-0003-2144-7648
  • Email:
  • Jens Markus Melenk
  • Affiliation: Institut für Analysis und Scientific Computing, TU Wien, 1040 Vienna, Austria
  • MR Author ID: 613978
  • ORCID: 0000-0001-9024-6028
  • Email:
  • Received by editor(s): October 27, 2020
  • Received by editor(s) in revised form: September 17, 2021, September 20, 2021, and January 21, 2022
  • Published electronically: June 7, 2022
  • Additional Notes: This work was financially supported by the Austrian Science Fund (FWF) through the projects P29197-N32, P33477, W1245 and SFB65 (A.R.) and project P28367-N35 (J.M.M). The second author was partially supported by NSF-DMS grant 1818867. Part of this work was developed while the second author was a Visiting Professor at the TUW
  • © Copyright 2022 American Mathematical Society
  • Journal: Math. Comp. 91 (2022), 2165-2195
  • MSC (2020): Primary 65N38, 65M60, 65R20, 65N15, 65N12
  • DOI:
  • MathSciNet review: 4451459